MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N183002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that an attempt was made to use a nitrex guidewire to treat a calcified lesion in the left proximal superficial femoral artery.Degree of tortuosity was moderate.Degree of calcification was severe.Lesion stenosis was 90%.Lesion length was 80mm.Artery/vein diameter was 5mm.There were no abnormalities reported in relation to anatomy.A 7x45 terumo destination sheath was used.Embolic protection was not used.The vessel was pre-dilated with a medtronic pacific plus balloon.The vessel was post-dilated with a medtronic nanocross balloon.Device did not pass through a previously deployed stent.Severe resistance was encountered.Excessive force was not used.Ifu was followed without issue.Wire damage occurred.While attempting to cross the lesion, the tip of the nitrex wire detached in the patient¿s left profunda artery.Several attempts were made to remove the detached tip with a goose neck snare.Part of the detached tip came out, but a portion of the tip still remained.Physician was unable to perform atherectomy to the lesion because of the detached tip.The physician decided to leave the tip of the wire inside the patient and bring them to the hospital in two weeks for an endarterectomy and the wire tip will be removed at that time.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the patient was taken to surgery for an endarterectomy procedure, and the tip of the wire was removed at that time.The patient is doing well.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis dimensional verification: the overall length of the specimen cannot be confirmed as a portion of the tip was reported to still be within the patient.The distal portion of the received specimen length cannot be measured based on as received condition.The proximal portion of the received specimen presented an overall length of 295.1cm, a finished shaft diameter of.01715¿ to.01720¿.A gage bushing certified to be.0180¿ cannot be passed over the length of the specimen due to the as received condition.Observation findings: the distal portion of the received specimen presented a ductile tensile overload core fracture at 1.2 cm from the distal tip along with stretched coil damage and traces of dried blood.The specimen also presented multiple coil wire fractures.The proximal portion of the received specimen presented bend damage at 1.6 cm from the distal aspect of the core wire fracture.The proximal coil to core joint appeared to be intact and correct.Except where noted, the specimen device appeared visually and dimensionally correct.Conclusion: the reported event "wire damage occurred.While attempting to cross the lesion, the tip of the nitrex wire detached in the patient¿s left profunda artery." could be confirmed.The device was returned in two separate pieces, the distal portion of the received specimen presented a ductile tensile overload core fracture along with stretched coil damage.The specimen also presented multiple coil wire fractures.The proximal portion of the received specimen presented bend damage at 1.6 cm from the distal aspect of the core wire fracture.The damage appeared consistent with the distal tip of the nitrex entering a constrained condition sustaining the overload fracture and coil damage when the wire was withdrawn from the constrained condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20471089
Report Number2182208-2024-04495
Device Sequence Number18043162
Product Code DQX
UDI-Device Identifier00763000185459
UDI-Public00763000185459
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberN183002
Device Lot Number8989959
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/22/2024
01/09/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/13/2024
01/14/2025
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown